Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 03:02:24 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631878
  • Total Topics: 47839
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla/isoniazid and Alcohol = DUI?  (Read 3612 times)

0 Members and 1 Guest are viewing this topic.

Offline brocktonc

  • member
  • Posts: 2
  • Just me
Atripla/isoniazid and Alcohol = DUI?
« on: November 02, 2009, 09:56:57 AM »
A terrible question to ask before I go to my doctor - however, I am not a drinker per say.  However, I take Atripla, am now taking Isoniazid for inactive tuberculosis.  Last Saturday I met friends and had a couple of glasses of wine with dinner, then after dinner a couple gin and tonics - a rare night out.  I then went to sleep for two hours since I was feeling the affects.  When I woke, I drove home but was pulled over for weaving.  I blew a .18 !  OMG.  I couldn't believe it!  Could I really have been that drunk?  or are their side affects of these drugs and my liver other than the normal 'don't drink alcohol with any medication'?  I take full responsibility for my actions - but Im' totally perplexed as to why this happened....

Offline Ann

  • Administrator
  • Member
  • Posts: 28,136
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Atripla/isoniazid and Alcohol = DUI?
« Reply #1 on: November 02, 2009, 10:31:20 AM »
Hi Brock, welcome to the forums.

I would have thought that a couple glasses of wine plus a couple gin and tonics would put you over the limit even if you weren't on the meds. Your blood alcohol levels can be elevated even when you don't necessarily feel drunk.

I've known people who aren't on any meds for anything who have had a night out, plus a full night's sleep, and get pulled over and charged with being over the limit the next morning on their way to work. And these are people who weren't shitfaced, they had similar amounts to you.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline brocktonc

  • member
  • Posts: 2
  • Just me
Re: Atripla/isoniazid and Alcohol = DUI?
« Reply #2 on: November 02, 2009, 11:23:01 AM »
Thank you for your response.  I guess I'm just a bit frustrated with trying to better understand how this happened.  I'm aware that about a drink an hour is what it takes for the liver/body to process alcohol.  Knowing I had roughly 6 drinks in 4 hours, plus a 2 hour nap, just made me question the liver's ability to process the alcohol mixed with the prescription medication.   I'm not trying to make an excuse, nor find an reason to hide my poor decision making, or make myself feel wrongly accused - just confused at the amount and the time frame.  However, thank you again for your response.  Brock

Offline PozBrian

  • Member
  • Posts: 200
Re: Atripla/isoniazid and Alcohol = DUI?
« Reply #3 on: November 02, 2009, 11:21:13 PM »
Hi,
  I've been on isoniazid (INH) a month longer than Atripla. When I started the INH my Dr said to stop drinking, period. Well I did for a while, but even now it isn't more than one or two drinks, once or twice a week. Anyway, my Dr told me that INH was so bad for livers that it wasn't until recently that it would be given to patients over 35 years old. If someone over 35 had latent TB nothing would be done unless the TB went active.  Recently, it was apparently decided that the risk of liver problems is less than the risk of active TB.
  Given what my Dr told me it's not too surprising that your liver wasn't very efficient metabolizing the alcohol. Fortunately I live stumbling distance from my favorite watering hole and as I said I rarely drink more than two. I   haven't noticed it taking longer to "sober up" than before. The few times I have had more than two drinks it may have hit me harder, tough to say.

Brian
3/8 CD4: 495, 31%, VL UD
2/1 CD4: 564, 20%.VL UD, switching to Issentress & truvada
10/11 CD4: 446, 29%, VL UD
7/11 CD4: 873, 35%, VL UD
4/11 CD4: 573, 34% VL 0
12/10 CD4: 405, 30% VL UD
9/10 CD4: 416, 31% VL UD
5/10 CD4: 393, 29% VL: UD
02/10 CD4: 423, 37% VL: UD
11/09 CD4: 379, 25% VL: UNDETECTABLE!!
10/09 CD4: 245, 25% VL: 87
9/09 CD4: 246, 24% VL: 49!
8/09 CD4: 277, 26% VL: 115
7/09 CD4: 346, 24% VL: 221
6/09 started Atripla
5/09 CD4: 326, 16%  VL:125000
4/09 HIV +, CD4: 397, 16%  VL:195000, PPD reactive

Offline buffaloboy

  • Member
  • Posts: 159
Re: Atripla/isoniazid and Alcohol = DUI?
« Reply #4 on: November 03, 2009, 08:13:14 AM »
I note you say that this was 'a rare night out' for you but I'm  just wondering if you used to drink a lot more than that when hitting the town in the past? If so, you may consider a couple of glasses of wine and 2 G&T's to be not that much. For some people though, including myself, that amount of alcohol would have me pretty much wasted.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.